Oklahoma, 2019Drought in Oklahoma, December 1 to 31, 2019
December 1 to 31, 2019 · NWS AMA · 2 events in 2 counties and zones
Dry conditions continued across the western half of the Oklahoma Panhandle. The area of severe drought at the end of November 2019 persisted through December.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions continued across the western half of the Oklahoma Panhandle. The area of severe drought at the end of November 2019 persisted through December.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 30, 9:51 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Nov 30, 9:51 PM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
951 PM CST Sat Nov 30 2019
.AVIATION...
For the 06z TAFs:
VFR conditions are expected at the terminals throughout the valid
TAF period. Lots of sunshine expected with relatively light wind
speeds around 10-15 knots from the the northwest. Wind speeds
will eventually be light and variable Sunday late afternoon/early
evening. A strong low level jet will stick around over northern
parts of the Panhandles, so there will be a 50-55 knot jet around
1000 feet off the ground for KGUY.
Guerrero
&&
.PREV DISCUSSION... /Issued 521 PM CST Sat Nov 30 2019/
AVIATION...
For the 00z TAFs:
VFR conditions are expected at the terminals throughout the valid
TAF period. Breezy conditions will ease up here in the next few
hours. Mostly clear skies are expected through this period. There
will be some low level wind shear at KGUY as the jet remains
stronger across the north around 1000 feet off the surface. Speeds
at this level could be around 50-55 knots from the northwest.
Guerrero
PREV DISCUSSION... /Issued 228 PM CST Sat Nov 30 2019/
DISCUSSION...
The strong winds from today will continue to decrease slowly over
the next few hours. However, a secondary surge of cold air from
east- central Colorado into northwest Kansas is expected to bring
stronger winds across the northeast CWA after dark until around
midnight. These winds are expected to stay below wind advisory
criteria at this point. Low temperatures are expected to fall off
into the mid teens and 20's overnight given the lack of moisture,
and cloud cover and decreasing winds, especially after midnight.
A somewhat flat upper level ridge will build across the
Panhandles for Sunday and Monday. A weak short wave trough will
then move southeast across the Panhandles on Tuesday, bringing a
weak cold front through the area, but then another ridge will
build back over the Panhandles for Wednesday. Another stronger
short wave trough will move across the southern Rockies and over
the Panhandles by Thursday. At this time, it looks like most of
moisture with this system will get squeezed out over the mountains
and it will not bring much precipitation to the Panhandles. The
forecast goes dry again for end of next week.
Temperatures will be generally above normal for Monday onward,
but they will get back down to normal by Friday behind a cold
front.
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
99/99
Hazardous weather outlook, Nov 30, 2:38 PM CST, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
238 PM CST Sat Nov 30 2019
OKZ001>003-TXZ001>020-317-011100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
238 PM CST Sat Nov 30 2019
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Tonight.
A High Wind Warning is in effect for the western and central
Texas Panhandle until 7 PM...where sustained winds of 40 mph or
greater will be possible along with gusts near 60 mph. A Wind
Advisory is in effect until 7 PM for the eastern Texas Panhandle
and eastern Oklahoma Panhandle...where sustained winds are
expected to range from 35 mph to 39 mph.
Elevated fire weather conditions will continue for the entire
combined Oklahoma and Texas Panhandles until 7 pm due to the
strong winds accompanied by low relative humidity.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Area fire managers and emergency officials should be alert for
possible elevated fire weather conditions through early this
evening.
Drought, Cimarron
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Cimarron forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.748, -102.518 (the zone’s center; the record gives no point)
The area of severe drought which covered nearly all of Cimarron County at the beginning of December remained essentially unchanged though the entire month per the U.S. Drought Monitor. The area of severe drought (D2) included all but the extreme southeast and south-central parts of Cimarron County.
Drought, Texas
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Texas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
The area of severe drought which covered a portion of Texas County at the beginning of December remained essentially unchanged through the entire month per the U.S. Drought Monitor. The area of severe drought (D2) included about the northwest one-fourth of Texas County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, December 1 to 2, 20191 death · $50,000 · 3 events
- Ice Storm in Maryland, December 1, 201910 injured · 1 event
- Winter Storm and Lakeshore Flood in Wisconsin, December 1, 2019$85,000 · 25 events
- Ice Storm in Michigan, December 1, 2019$110,000 · 3 events
- Debris Flows and Flooding in California, December 1 to 5, 201954 kt wind · 52 events
- Winter Storm in Michigan, December 1, 2019$100,000 · 2 events
- Blizzard and Winter Storm in Nebraska, December 1, 2019$50,000 · 10 events
- Heavy Snow and Winter Weather in New York, December 1 to 3, 201927 events
- Winter Storm and Winter Weather in Vermont, December 1 to 2, 2019$30,000 · 3 events
- Winter Storm in South Dakota, December 1, 201924 events
- Winter Storm and Winter Weather in South Dakota, December 1, 201922 events
- Debris Flow and Heavy Snow in California, December 1 to 3, 201920 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 870367, 870368.